strattera

iVillage Member
Registered: 05-12-2003
strattera
4
Mon, 05-12-2003 - 4:19pm
Hi, I am new to the board. My 7-year-old son has ADHD and Tourette Syndrome. I homeschooled him through the first grade because the school was not meeting his needs. We have recently decided that we are going to try to get him back in school because the principal and teachers are willing to work with him now. We also decided to try Strattera over the summer and see how it works with him. My question is, has anyone had experience with Strattera? We are on the 4th day with the low beginning dose of 18mg. My son has shown no improvement on his activity level or focusing. He also has complained of nausea and can't fakll asleep easily. Does anyone know if these effects will gradually decrease? Any experience with TS and Strattera?

Thanks.

Daisie
iVillage Member
Registered: 03-26-2003
In reply to: daisiem
Mon, 05-12-2003 - 9:18pm
Hi! My DS13 is on Strattera and has been for a couple of months now. We are having WONDERFUL results with it. He is ADD inattentive. I don't have any experience or knowledge about using it on someone with Tourette's but I have heard that it doe NOT worsen tics, etc. It also has SSRI qualities that are great too. How much does your son weigh? I know he's only 7 so probably not much. My DS is 135 lbs. so his starting dosage was 40 mg and now he's up to 80mg. 18mg just seems low but maybe not for his weight. Plus, 4 days is way too early to be able to tell a difference. It can take anywhere from 1 to 6 weeks, depending on the person, to see the difference. Is 18mg where he's supposed to stay or are you supposed to up the dose? Well, sorry I don't know more about using it with Tourette's present, but I just wanted to let you know that I think it's wonderful and I love the fact that it's not a stimulant. My DS did AWFUL on stimulants. Good luck and take care!

(((HUGS)))

Ann

iVillage Member
Registered: 05-02-2003
In reply to: daisiem
Thu, 05-15-2003 - 9:41am
My son also started out on 18mg for the first four days and then went up to 25mg. Strattera is weight based, so make sure your doctor check for right dosed based on your son's weight. He weighs 53lbs.

Strattera can cause severe stomach aches so make sure your ds has food in his stomach when taking the Strattera.

Strattera is a 24 hour med. and does not effect the sleeping.

My ds took the Strattera with dinner and had no problem sleeping. Also as long as he had eaten three meals he did not get a stomach ache.

Unfortunately the Strattera did not work well for my ds.

Good luck I hope the Stattera works well for your ds.
 

 

Avatar for ashdenson
iVillage Member
Registered: 03-26-2003
In reply to: daisiem
Fri, 05-16-2003 - 4:30pm
My ds got vocal & motor tics when he first started Adderall years ago. However, the drug was working so beautifully - he was put on tenex for a year and he has been fine. About 8 weeks ago I noticed the the Adderall was not really working and he started minor vocal tics - anyway we're on strattera and psychdoc said this med will stop the tics. It did in two days. My son is 15.5yrs and is ADHD/OCD/aniexty/depression.

Strattera has been absolutely perfect for him.

Good luck.

Denise

Denise

Avatar for keke0116
iVillage Member
Registered: 03-26-2003
In reply to: daisiem
Fri, 05-16-2003 - 7:54pm
Hi Daisie. Not all meds work the same for all kids, but we didn't have any success with Strattera. No negative side effects ... but it also didn't work at all for my DS (Kevin, 11.) He was on it 3-4 months, increased dose from 18 mg to 24 to 40 then 60, and even added Concerta to that. No luck. On Concerta, however, he did really well (for like 15-16 months.) I usually takes Kevin 3-4 weeks on any med to really see an impact ... on some that made him tired, it did wear off eventually. Monitor it closely, and if you see more side effects than benefits, I'd call the doc to try something different.

(((HUGS)))

Nancy

Nancy 

<?xml:namespace prefix = v ns = "urn:schemas-microsoft-com:vml" />